MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 64 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 64 REPERFUSION CATHETER; NRY
Catalog Number 5MAXACE064
Medical Device Problem Codes Kinked (1339); Aspiration Issue (2883); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/27/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The hospital disposed of the device.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using the penumbra system ace 64 reperfusion catheter (ace 64).During the procedure, after successfully using the ace 64 to aspirate thrombus, the physician noticed the aspiration was no longer effective; therefore the ace 64 was removed.Upon removing the ace 64 from the patient, the physician noticed it had become kinked, ovalized and was collapsing.Therefore, the procedure was completed using a new ace 64 and the same non-penumbra sheath.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM ACE 64 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6196212
Report Number3005168196-2016-01856
Device Sequence Number758976
Product Code NRY
UDI-Device Identifier00814548013961
UDI-Public00814548013961
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/02/2018
Device Catalogue Number5MAXACE064
Device Lot NumberF65573
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2016
Initial Report FDA Received Date12/21/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR